Alert archive / Florida / High Surf Advisories in 2011
High Surf Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this high surf advisory at Sep 8, 2011, 3:21 AM EDT for Flagler County, Nassau County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2011, 3:21 AM EDT (07:21 UTC)
- Expired
- Sep 8, 2011, 5:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WHUS42 KJAX 080721 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 AM EDT THU SEP 8 2011 FLZ024-025-033-038-082200- /O.NEW.KJAX.SU.Y.0002.110908T0721Z-110908T2100Z/ /O.EXT.KJAX.RP.S.0003.000000T0000Z-110909T1200Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- 321 AM EDT THU SEP 8 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * TIMING...RIP CURRENTS AND HIGH SURF WILL CONTINUE TODAY DUE TO LARGE SWELLS FROM DISTANT HURRICANE KATIA. BREAKERS OF 6 TO 8 FEET...WITH SOME HIGHER HEIGHTS...ARE EXPECTED ALONG THE COAST TODAY. * IMPACTS...THE SURF WILL REMAIN VERY DANGEROUS FOR ANY SWIMMER AND SURFER TO ENTER DUE TO RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ GAZ154-166-082200- /O.EXT.KJAX.RP.S.0003.000000T0000Z-110909T1200Z/ COASTAL GLYNN-COASTAL CAMDEN- 321 AM EDT THU SEP 8 2011 ...RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY MORNING... * TIMING...RIP CURRENTS WILL CONTINUE DUE TO LARGE SWELLS FROM DISTANT HURRICANE KATIA. * IMPACTS...THE SURF WILL BE DANGEROUS FOR ANY SWIMMER AND SURFER TO ENTER TODAY DUE TO RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
1 follow-up statement
777 WHUS42 KJAX 082112 AAA CFWJAX COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT THU SEP 8 2011 FLZ024-025-033-038-090830- /O.EXP.KJAX.SU.Y.0002.000000T0000Z-110908T2100Z/ /O.CON.KJAX.RP.S.0003.000000T0000Z-110909T1200Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- 512 PM EDT THU SEP 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... ...HIGH SURF ADVISORY HAS EXPIRED... * TIMING...RIP CURRENTS AND ROUGH SURF WILL CONTINUE REST OF TODAY THROUGH FRIDAY MORNING DUE TO LARGE SWELLS FROM DISTANT HURRICANE KATIA. * IMPACTS...THE SURF AND RIP CURRENTS WILL REMAIN VERY DANGEROUS AND LIFE-THREATENING FOR ANY SWIMMER AND SURFER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ GAZ154-166-090830- /O.CON.KJAX.RP.S.0003.000000T0000Z-110909T1200Z/ COASTAL GLYNN-COASTAL CAMDEN- 512 PM EDT THU SEP 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... * TIMING...RIP CURRENTS WILL CONTINUE DUE TO LARGE SWELLS FROM DISTANT HURRICANE KATIA. * IMPACTS...THE SURF AND RIP CURRENTS WILL BE VERY DANGEROUS AND LIFE-THREATENING FOR ANY SWIMMER AND SURFER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 7, 10:10 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 7, 10:10 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 PM EDT WED SEP 7 2011
.UPDATE...
A SURFACE BOUNDARY WILL CONTINUE TO SLIDE SLOWLY TO THE SOUTH
OVERNIGHT. THIS BOUNDARY SHOULD BE SOUTH OF THE CWA BY 12Z...WITH
RIDGING BUILDING IN BEHIND IT. STILL ENOUGH MOISTURE CONVERGENCE
ALONG THIS BOUNDARY TO SUPPORT PRECIP ALONG AND NEAR...SO HAVE
CONTINUED POPS FAR SOUTH THROUGH MIDNIGHT. OTHERWISE...NO
SIGNIFICANT CHANGES PLANNED TO THE GOING FORECAST.
&&
.AVIATION...VFR CONDITIONS EXPECTED. MAY BE SOME PATCHY GROUND FOG
AT KGNV AND/OR KVQQ TOWARD SUNRISE...BUT HAVE NOT MENTIONED AS YET
IN TAFS.
&&
.MARINE...10 FOOT SWELL ALREADY BEING REPORTED AT BUOY 41012. WILL
TWEAK UP SEAS A BIT.
RIP CURRENTS: HIGH RISK OF RIP CURRENTS INTO THURSDAY EVENING AS
LARGE SWELLS FROM KATIA CONTINUE TO REACH OUR BEACHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 59 85 61 88 / 0 10 10 10
SSI 66 84 67 85 / 0 10 10 10
JAX 63 86 61 87 / 0 10 10 10
SGJ 69 85 68 87 / 20 10 10 20
GNV 63 86 62 87 / 20 10 10 20
OCF 65 85 64 87 / 20 30 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH THURSDAY EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM THURSDAY
FOR ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
STRUBLE/CARROLLHazardous weather outlook, Sep 7, 4:30 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 AM EDT WED SEP 7 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080830- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 430 AM EDT WED SEP 7 2011 ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES DUE TO LONG PERIOD EASTERLY SWELLS. REFER TO THE COASTAL HAZARD MESSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
Nearby
High Surf Advisories in Florida, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.